Alert archive / New Mexico / Special Weather Statements in 2011

Special Weather Statement, NWS Albuquerque, NM

August 1, 2011Los Alamos County, New Mexico

NWS Albuquerque, NM issued this special weather statement at Aug 1, 2011, 6:01 PM MDT for Los Alamos County, New Mexico. It was in force for 29 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Aug 1, 2011, 6:01 PM MDT (00:01 UTC)
Expired
Aug 1, 2011, 6:30 PM MDT
In force
29 min
Issued by
NWS Albuquerque, NM

County Los Alamos County, NM

The radar

The Albuquerque radar (KABX), 83 km from the middle of the area, began a volume at 00:01 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Albuquerq/Krtlnd, NM (KABQ), launched 00:00Z, 0.0 hours before the alert went out and 88 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Albuquerq/Krtlnd, NM at 00:00Z on 2011-08-02Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 12 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Albuquerq/Krtlnd, NM at 00:00Z on 2011-08-02The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 34 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
12 J/kg
Mixed-layer CIN
-105 J/kg
Mixed-layer LCL
2333 m above ground
0-6 km bulk shear
15 kt
0-1 km storm-relative helicity
34 m²/s²
0-3 km storm-relative helicity
57 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

834 
WWUS85 KABQ 020001
SPSABQ

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
601 PM MDT MON AUG 1 2011

NMZ511-020030-
JEMEZ MOUNTAINS-
601 PM MDT MON AUG 1 2011

...MODERATE TO STRONG THUNDERSTORM MOVING OVER PORTIONS OF THE LAS
CONCHAS FIRE...

AT 553 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
THUNDERSTORM...CAPABLE OF PRODUCING WINDS UP TO 30 MPH AND
RAINFALL AMOUNTS UP TO A THIRD OF AN INCH BETWEEN LAS CONCHAS AND 
EVANS GRIFFIN. MOVEMENT WAS EAST/NORTHEAST AT 10 MPH.  

LOCATIONS IN THE PATH OF THIS STORM INCLUDE FRIJOLES CANYON
/PORTIONS OF THE DOME ROAD AND HIGHWAY 4 IN RURAL SANDOVAL 
COUNTY.

MODERATE TO HEAVY RAIN WILL CAUSE WATER TO POND ON ROADS AND IN
LOW SPOTS. MODERATELY FAST RUNNING WATER WILL FILL ARROYOS AND
DITCHES IN AND AROUND CENTRAL PORTIONS OF THE LAS CONCHAS BURN SCAR.

&&

LAT...LON 3590 10644 3580 10636 3575 10650 3581 10654
TIME...MOT...LOC 2358Z 243DEG 7KT 3581 10648

$$
50

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Albuquerque, NM wrote its last area forecast discussion before this special weather statement went out at Aug 1, 3:02 PM MDT, 2 hours 59 minutes earlier.

Area forecast discussion, Aug 1, 3:02 PM MDT, 2 hours 59 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
302 PM MDT MON AUG 1 2011

.DISCUSSION...
THE WEAK UPPER LEVEL CIRCULATION CURRENTLY OVER EAST CENTRAL AZ HAS
PROVIDED ADDITIONAL LIFT WITHIN DEEP MOISTURE FOR NMRS STORMS AND
LOCALLY HVY RAINFALL OVER WESTERN NM. THE 12Z NAM/GFS/EURO/CANADIAN
AND SPC/NSSL HIRES MODELS INDICATE THIS AREA OF STORMS WILL LIFT TO
THE NORTH INTO THE NW MTS AND PLATEAU...THUS HAVE PLACED FOCUS FOR
NMRS STORMS WITHIN THIS AREA AND CHANCE/ISOLD POPS ELSEWHERE. THE
WEAK UPPER LEVEL CIRCULATION WILL SLIDE NE THRU TUESDAY AND PROVIDE
FOCUS FOR BEST COVERAGE OF STORMS OVER THE NORTHERN MTS AND NE
PLAINS. TEMPS NEAR NORMAL TODAY WILL PERSIST INTO TOMORROW FOR
CENTRAL AND WESTERN NM...HOWEVER READINGS WILL WARM TO 5 TO 10F
ABOVE NORMAL FOR THE SOUTHEAST AND EAST CENTRAL PLAINS.

MODELS INDICATE THE UPPER WAVE WILL FURTHER WEAKEN AND ELONGATE TO
A SHARP TROUGH AXIS OVER CENTRAL NM WEDNESDAY. MEANWHILE...CONVECTION
OVER SE COLORADO WILL FORCE A BOUNDARY SOUTH ACROSS THE NE PLAINS.
THIS WILL HELP FOCUS THE BEST COVERAGE FOR STORMS OVER NORTHERN NM
AND THE CENTRAL HIGH PLAINS THROUGH WEDNESDAY NIGHT. BY THURSDAY...
MODELS STRENGTHEN THE UPPER HIGH OVER SW NM...CUTTING OFF THE MONSOON
MOISTURE FLOW OVER MUCH OF THE AREA. STORMS WILL STILL FIRE OVER THE
HIGHER TERRAIN FROM MOISTURE RECYCLING BUT COVERAGE WILL BE NOTICEABLY
LESS. TEMPS WILL BEGIN TO TREND ABOVE NORMAL FOR MOST OF THE AREA.

FRIDAY THROUGH THE WEEKEND...THE UPPER HIGH WILL STRENGTHEN TO 594DM
SQUARELY OVER THE STATE. THIS WILL FOCUS STORMS IN AND AROUND THE HIGH
TERRAIN WITH MOISTURE RECYCLING AND TERRAIN DRIVEN CIRCULATIONS IN
PLACE. NEARLY THE ENTIRE AREA WILL BE 5 TO 10F ABOVE NORMAL...WITH
THE EASTERN PLAINS IN THE 100-105F RANGE ONCE AGAIN. EXTENDED GUIDANCE
INDICATES A VERY DRY LOW LEVEL AIRMASS FOR EARLY AUGUST FILTERING INTO
THE NORTHWEST HALF OF THE STATE...ESSENTIALLY REDUCING CHANCES FOR
STORMS DRAMATICALLY BELOW CLIMATOLOGY.

GUYER

&&

.AVIATION...DRIER AND MORE STABLE AIR HAS OVERSPREAD SOUTHEAST THIRD
OF NEW MEXICO AS UPPER HIGH CENTER OF CIRCULATION REFORMED OVER
OKLAHOMA AND ARKANSAS.  CONSEQUENTLY ONLY ISOLATED -SHRA/TSRA
ANTICIPATED THROUGH 03Z SOUTHEAST OF A LINE FROM KTCC TO KTCS. WEST
OF THIS LINE...MOUNTAINS WILL BE OCCASIONALLY OBSCURED IN WDLY SCT
MVFR CIGS/VSBYS IN TSRA SFC WND GUSTS 35KT UNTIL 03Z. MODELS SUGGEST
CONVECTION WILL LINGER UNTIL AFTER MIDNIGHT IN THE NORTHWEST QUARTER
OF NEW MEXICO WHERE AN UPPER DISTURBANCE WILL PASS.

NEXT AVIATION DISCUSSION SCHEDULED FOR 09Z.

&&

.FIRE WEATHER...DRIER AND MORE STABLE AIR MASS HAS TEMPORARILY
SPREAD OVER THE SOUTHEAST THIRD OF NEW MEXICO AS THE MAIN UPPER HIGH
CENTER OF CIRCULATION RELOCATED TO OKLAHOMA AND ARKANSAS.  WEST OF
THE RIO GRANDE VALLEY...A MOIST AND UNSTABLE AIR MASS PERSISTS...AND
THIS AREA IS WHERE THE BEST CHANCES FOR WETTING RAIN EXIST FOR THE
REST OF THIS AFTERNOON AND EVENING. SOME CONVECTION MAY FIRE LATER
THIS EVENING OVER THE NORTHWEST QUARTER AND INTO THE NORTH CENTRAL
AS MODELS INDICATE A DISTURBANCE WILL PASS ACROSS THE REGION
TONIGHT.

CONVECTION IS STILL ANTICIPATED TO BECOME MORE ACTIVE FROM THE
SANGRE DE CRISTO MOUNTAINS OVER THE NORTHEAST AND EAST CENTRAL AS A
SURFACE BOUNDARY SAGS INTO THE REGION TUESDAY AFTERNOON AND NIGHT.
EAST WINDS MAY DEVELOP ALONG THE UPPER AND MIDDLE RIO GRANDE VALLEY
TUESDAY NIGHT AND INTO WEDNESDAY BRINGING SOME HIGHER HUMIDITIES
WESTWARD. HIGHER HUMIDITIES WILL LIKELY SPREAD SOUTH INTO THE
EASTERN PLAINS AS WELL...BUT MODELS SUGGEST A DRIER POCKET MAY SURVIVE
OVER THE SOUTH CENTRAL MOUNTAINS AND EXTEND EASTWARD OVER DE BACA OR
CHAVES COUNTY.

DRIER WESTERLIES ALOFT REMAIN FORECAST TO IMPACT THE FOUR CORNERS
AND POSSIBLY THE NORTHWEST THIRD OF NEW MEXICO DURING THE LATER
PORTION OF THIS WEEK...WITH THE UPPER RIDGE FLATTENING AND SHIFTING
WEST AND SOUTHWARD. THIS WOULD REDUCE THE NUMBER AND AREAL COVERAGE
OF AFTERNOON AND EARLY NIGHTTIME THUNDERSTORMS. DAYTIME TEMPERATURES
WILL CONTINUE TO RANGE FROM NEAR TO ABOVE AVERAGE THROUGH THIS
WEEKEND.

&&

.PRELIMINARY POINT TEMPS/POPS...
FARMINGTON......................  65  92  65  94 /  50  30  30  30
DULCE...........................  54  87  54  85 /  50  50  40  40
CUBA............................  56  85  57  86 /  50  60  40  50
GALLUP..........................  56  86  57  87 /  60  50  30  40
EL MORRO........................  55  80  53  83 /  60  70  30  50
GRANTS..........................  59  86  58  88 /  60  60  30  40
QUEMADO.........................  56  81  56  83 /  50  50  30  40
GLENWOOD........................  62  90  63  92 /  40  10  10  20
CHAMA...........................  50  79  52  77 /  50  60  50  50
LOS ALAMOS......................  61  82  62  81 /  50  50  50  50
PECOS...........................  57  81  58  80 /  20  30  50  60
CERRO/QUESTA....................  51  82  52  76 /  30  50  60  60
RED RIVER.......................  48  72  49  69 /  30  60  60  60
ANGEL FIRE......................  47  74  48  71 /  30  60  60  60
TAOS............................  52  86  54  80 /  30  40  60  60
MORA............................  54  80  54  76 /  30  40  60  60
ESPANOLA........................  59  89  60  87 /  30  30  50  40
SANTA FE........................  60  85  60  84 /  30  40  50  50
SANTA FE AIRPORT................  62  88  63  88 /  30  30  50  40
ALBUQUERQUE FOOTHILLS...........  63  90  64  89 /  20  20  40  40
ALBUQUERQUE HEIGHTS.............  67  92  69  91 /  20  20  40  30
ALBUQUERQUE VALLEY..............  66  94  68  93 /  30  20  30  30
ALBUQUERQUE WEST MESA...........  65  94  66  94 /  30  20  40  30
LOS LUNAS.......................  63  94  65  92 /  30  20  30  30
RIO RANCHO......................  62  93  64  90 /  40  20  40  40
SOCORRO.........................  64  95  65  93 /  30  20  20  30
SANDIA PARK/CEDAR CREST.........  58  87  60  86 /  20  30  40  60
TIJERAS.........................  58  89  60  88 /  20  20  40  50
MORIARTY/ESTANCIA...............  58  88  57  87 /  10  20  40  60
CLINES CORNERS..................  61  86  61  85 /  10  30  40  60
GRAN QUIVIRA....................  60  90  62  88 /  10  20  30  50
CARRIZOZO.......................  63  92  64  93 /   5  10  10  30
RUIDOSO.........................  57  83  59  84 /  10  20  10  40
CAPULIN.........................  60  85  59  83 /  30  50  60  60
RATON...........................  61  91  62  88 /  30  40  50  50
SPRINGER........................  61  91  62  89 /  30  30  50  50
LAS VEGAS.......................  59  86  59  84 /  20  30  60  60
CLAYTON.........................  67  93  67  92 /   5  40  50  40
ROY.............................  64  90  64  89 /  10  30  50  40
CONCHAS.........................  70  97  71  95 /   5  10  40  30
SANTA ROSA......................  67  96  69  94 /   5   5  40  30
TUCUMCARI.......................  71 101  72  99 /   0  10  30  20
CLOVIS..........................  66  99  68  97 /   0   5   5  10
PORTALES........................  68  99  70  98 /   0   5   5  10
FORT SUMNER.....................  67  99  71  98 /   0   5  10  10
ROSWELL.........................  68 100  71 101 /   0   5   5   5
PICACHO.........................  63  95  64  95 /   0   5   5  20
ELK.............................  59  87  60  88 /   5  10   5  20

&&

.ABQ WATCHES/WARNINGS/ADVISORIES...
FLASH FLOOD WATCH UNTIL 8 PM MDT THIS EVENING FOR THE FOLLOWING
ZONES...NMZ508.

&&

GUYER
Hazardous weather outlook, Aug 1, 6:00 AM MDT, 12 hours 1 minute before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
600 AM MDT MON AUG 1 2011

NMZ501>540-021200-
NORTHWEST PLATEAU-CHUSKA MOUNTAINS-FAR NORTHWEST HIGHLANDS-
NORTHWEST HIGHLANDS-WEST CENTRAL PLATEAU-WEST CENTRAL MOUNTAINS-
WEST CENTRAL HIGHLANDS-SOUTHWEST MOUNTAINS-
SAN FRANCISCO RIVER VALLEY-SAN JUAN MOUNTAINS-JEMEZ MOUNTAINS-
WEST SLOPES SANGRE DE CRISTO MOUNTAINS-
NORTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 9500 FEET/RED RIVER-
SOUTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 9500 FEET-
EAST SLOPES SANGRE DE CRISTO MOUNTAINS-UPPER RIO GRANDE VALLEY-
LOWER CHAMA RIVER VALLEY-SANTA FE METRO AREA-ALBUQUERQUE METRO AREA-
LOWER RIO GRANDE VALLEY-SANDIA/MANZANO MOUNTAINS-ESTANCIA VALLEY-
CENTRAL HIGHLANDS-SOUTH CENTRAL HIGHLANDS-UPPER TULAROSA VALLEY-
SOUTH CENTRAL MOUNTAINS-RATON RIDGE/JOHNSON MESA-
FAR NORTHEAST HIGHLANDS-NORTHEAST HIGHLANDS-UNION COUNTY-
HARDING COUNTY-EASTERN SAN MIGUEL COUNTY-GUADALUPE COUNTY-
QUAY COUNTY-CURRY COUNTY-ROOSEVELT COUNTY-DE BACA COUNTY-
CHAVES COUNTY PLAINS-EASTERN LINCOLN COUNTY-SOUTHWEST CHAVES COUNTY-
600 AM MDT MON AUG 1 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH AND CENTRAL
NEW MEXICO.

.DAY ONE...TODAY AND TONIGHT

LOCALLY HEAVY RAINFALL WILL BE POSSIBLE FROM NUMEROUS
THUNDERSTORMS ALONG NEW MEXICOS WESTERN BORDER TODAY. THE
POTENTIAL EXISTS FOR FLASH FLOODING TO DEVELOP...ESPECIALLY OVER
THE MILLER AND WALLOW FIRE BURN SCARS IN CATRON COUNTY.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

SOME STRONG TO SEVERE THUNDERSTORMS WILL BE POSSIBLE TUESDAY
AFTERNOON AND NIGHT ACROSS THE FAR NORTHEAST HIGHLANDS AND
NORTHEAST PLAINS. THE MAIN THREATS WILL BE DAMAGING WINDS AND
LARGE HAIL.

WEATHER CAN CHANGE VERY RAPIDLY. ALWAYS USE THE LATEST FORECASTS...
WATCHES AND WARNINGS FOR PLANNING PURPOSES.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE REQUIRED TUESDAY AFTERNOON AND NIGHT
ACROSS CENTRAL AND EASTERN COLFAX AND MORA COUNTIES...AS WELL AS
HARDING AND UNION COUNTIES...DUE TO THE POTENTIAL FOR SEVERE
THUNDERSTORMS.

44

In the hours before

Special weather statement, Aug 1, 6:01 PM MDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
601 PM MDT MON AUG 1 2011

NMZ511-020030-
JEMEZ MOUNTAINS-
601 PM MDT MON AUG 1 2011

...MODERATE TO STRONG THUNDERSTORM MOVING OVER PORTIONS OF THE LAS
CONCHAS FIRE...

AT 553 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
THUNDERSTORM...CAPABLE OF PRODUCING WINDS UP TO 30 MPH AND
RAINFALL AMOUNTS UP TO A THIRD OF AN INCH BETWEEN LAS CONCHAS AND
EVANS GRIFFIN. MOVEMENT WAS EAST/NORTHEAST AT 10 MPH.

LOCATIONS IN THE PATH OF THIS STORM INCLUDE FRIJOLES CANYON
/PORTIONS OF THE DOME ROAD AND HIGHWAY 4 IN RURAL SANDOVAL
COUNTY.

MODERATE TO HEAVY RAIN WILL CAUSE WATER TO POND ON ROADS AND IN
LOW SPOTS. MODERATELY FAST RUNNING WATER WILL FILL ARROYOS AND
DITCHES IN AND AROUND CENTRAL PORTIONS OF THE LAS CONCHAS BURN SCAR.

&&

LAT...LON 3590 10644 3580 10636 3575 10650 3581 10654
TIME...MOT...LOC 2358Z 243DEG 7KT 3581 10648

50

The office that day

Everything else NWS Albuquerque, NM issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 1, 6:23 PM MDTAreal Flood AdvisoryABQLos Alamos, Sandoval112 min
Aug 1, 6:54 PM MDTAreal Flood AdvisoryABQSanta Fe2 hr
Aug 2, 5:11 AM MDTFlash Flood WatchABQ17 hr
Aug 2, 1:22 PM MDTAreal Flood AdvisoryABQColfax113 min
Aug 2, 2:01 PM MDTAreal Flood AdvisoryABQHarding, Mora, San Miguel119 min
Aug 2, 2:03 PM MDTFlash Flood WarningABQColfax117 min
Aug 2, 2:26 PM MDTAreal Flood AdvisoryABQCatron, Socorro2 hr
Aug 2, 3:02 PM MDTAreal Flood AdvisoryABQTaos118 min
Aug 2, 3:10 PM MDTAreal Flood AdvisoryABQColfax, Union110 min
Aug 2, 3:23 PM MDTAreal Flood AdvisoryABQSocorro112 min
Aug 2, 4:09 PM MDTAreal Flood AdvisoryABQRio Arriba, Sandoval111 min
Aug 2, 4:15 PM MDTAreal Flood AdvisoryABQColfax, Union2 hr
Aug 2, 4:29 PM MDTSpecial Weather StatementABQSocorro31 min
Aug 2, 4:35 PM MDTSpecial Weather StatementABQUnion25 min
Aug 2, 4:55 PM MDTAreal Flood AdvisoryABQSandoval110 min
Aug 2, 5:29 PM MDTAreal Flood AdvisoryABQCibola2 hr
Aug 2, 5:48 PM MDTAreal Flood AdvisoryABQRio Arriba, Sandoval117 min

Nearby

Special Weather Statements in New Mexico, 2011Every special weather statement in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.